# SDR JIKA2019072501

- Difficulty date: July 25, 2019
- Submitted: July 31, 2019
- Operation: Air carrier
- Aircraft: N428MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC646
- Aircraft time: 32,224 hours, 36,166 cycles
- Engine: Garrtt TPE33111U
- Engine time: 24,232 hours, 22,674 cycles
- System (JASC): 7933 · Engine Oil Temperature
- Part: Sending Unit
- Part number: 10200002
- Condition: Defective
- Location: Lt Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

DURING DESCENT APPROXIMATELY 20 MILES INTO KSAT, THE PILOT NOTICED THE LEFT ENGINE OIL TEMPERATURE REGISTERED AT 90 DEGREE CREW THEN CONSULTED THE QRH.  POWER LEVER WAS REDUCED TO FLIGHT IDLE AS INSTRUCTED BY QRH AND CONTINUED MONITORING THE OIL TEMPERATURE GAUGE.  APPROXIMATELY OVER 10 MILES AFTER FIRST INITIAL NOTIFICATION, THE LEFT OIL TEMPERATURE GAUGE NEEDLE SPIKED ABOVE RED LINE AND STABILIZED OVER THE RED LINE AND OTHER ENGINES INDICATIONS ARE NORMAL.  CREW PERFORMED MID-AIR PREPLANNED ENGINE SHUTDOWN AS INSTRUCTED BY QRH; CREW THEN INFORMED CENTER REGARDING THE PRECAUTIONARY ENGINE SHUTDOWN AND WOULD LIKE VECTORS TO RUNWAY 4 DECLINED TO DECLARE AN EMERGENCY AS IT WAS NOT PRACTICAL SINCE THE AIRCRAFT COULD EASILY MAINTAIN ALTITUDE AND HEADING.  THE PILOT PERFORMED THE SINGLE ENGINE DESCENT, APPROACH AND LANDING CHECKLIST VIA THE QRH AND SAFELY LANDED WITH NO FURTHER INCIDENT.   MAINTENANCE FOUND THE LEFT ENGINE OIL TEMP SENDING UNIT (TEMP BULB) WAS DEFECTIVE.  REPLACED THE LEFT ENGINE TEMP SENDING UNIT.  GROUND RUN COMPLETED, OPERATIONAL CHECK OF THE LEFT ENGINE OIL TEMP SYSTEM WAS NORMAL.
